The Open UniversitySkip to content

Series expansions for level-spacing distributions of the Gaussian unitary random matrix ensemble

Grimm, Uwe (2004). Series expansions for level-spacing distributions of the Gaussian unitary random matrix ensemble. Physica status solidi b: basic research, 241(9) pp. 2139–2147.

Full text available as:
PDF (Not Set) - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
Download (125Kb)
DOI (Digital Object Identifier) Link:
Google Scholar: Look up in Google Scholar


Level-spacing distributions of the Gaussian Unitary Ensemble (GUE) of random matrix theory are expressed in terms of solutions of coupled differential equations. Series solutions up to order 50 in the level spacing are obtained, thus providing a very good description of the small-spacing part of the level-spacing distribution, which can be used to make comparisons with experimental or numerical data. The level-spacing distributions can be obtained by solving the system of differential equations numerically.

Item Type: Journal Article
ISSN: 0370-1972
Extra Information: preprint version cond-mat/0211279 also available at
Keywords: random matrix theory; Gaussian unitary ensemble; level spacing distribution; series expansion
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Mathematics, Computing and Technology
Item ID: 4863
Depositing User: Uwe Grimm
Date Deposited: 13 Nov 2006
Last Modified: 25 Feb 2016 06:58
Share this page:


Scopus Citations

Download history for this item

These details should be considered as only a guide to the number of downloads performed manually. Algorithmic methods have been applied in an attempt to remove automated downloads from the displayed statistics but no guarantee can be made as to the accuracy of the figures.

▼ Automated document suggestions from open access sources

Actions (login may be required)

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340